Alert archive / Wyoming / Flash Flood Warnings in 2010
Flash Flood Warning 17, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 30, 2010, 7:04 PM MDT for Albany County, Wyoming. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2010, 7:04 PM MDT (01:04 UTC)
- Expired
- Jul 30, 2010, 8:40 PM MDT
- In force
- 96 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 101 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.1 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3429 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
529 WGUS55 KCYS 310104 FFWCYS WYC001-310700- /O.NEW.KCYS.FF.W.0017.100731T0104Z-100731T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 704 PM MDT FRI JUL 30 2010 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING... * UNTIL 100 AM MDT * AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED RAINFALL OF 1 TO 3 INCHES HAS FALLEN WITH THESE STORMS. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BALDY PEAK...BOSLER...ROCK RIVER AND WHEATLAND RESERVOIR #3. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...MILLER CREEK...LARAMIE RIVER...BLUEGRASS CREEK...GATES CREEK...SOUTH CHUGWATER CREEK...SHEEP CREEK...CHERRY CREEK...GREASEWOOD CREEK...PINTO CREEK...WHEATLAND RESERVOIR INFLOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. && LAT...LON 4155 10606 4201 10604 4204 10528 4147 10528 $$ CLAYCOMB
1 follow-up statement
166 WGUS75 KCYS 310240 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 840 PM MDT FRI JUL 30 2010 WYC001-310255- /O.CAN.KCYS.FF.W.0017.000000T0000Z-100731T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ALBANY WY- 840 PM MDT FRI JUL 30 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL ALBANY COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4155 10606 4201 10604 4204 10528 4147 10528 $$ CLAYCOMB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 5:45 PM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 30, 5:45 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 545 PM MDT FRI JUL 30 2010 .UPDATE TO AVIATION... && .AVIATION...00Z TAFS THUNDERSTORMS EXPECTED TO DIE OFF FAIRLY QUICKLY AFTER SUNSET THIS EVENING WITH VFR CONDITIONS AT ALL TAF SITES. MORE OF THE SAME TOMMORROW AFTERNOON WITH THUNDERSTORMS FORMINGDURING PEAK HEATING. && .PREV DISCUSSION... /ISSUED 135 PM MDT FRI JUL 30 2010/ SHORT TERM...TONIGHT THROUGH SUNDAY. TONIGHT...ISOLATED TO SCATTERED EVENING THUNDERSTORMS PRIMARILY ALONG AND WEST OF THE LARAMIE RANGE IN UPSLOPE CONVERGENCE ALONG THE LARAMIE RANGE AND IN THE LOW AND MID LEVEL THETA-E RIDGE AXISES. SATURDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EXPECTED IN THE MOIST AIRMASS AND WITH A WEAK SHORTWAVE MOVING ACROSS WYOMING AT PEAK HEATING. WARMER WITH INCREASED 700 MB TEMPERATURES. SATURDAY NIGHT...TYPICAL DIURNAL DECREASE IN THUNDERSTORM COVERAGE WITH LOSS OF PEAK HEATING. SUNDAY...SLIGHTLY MORE COVERAGE OF AFTERNOON THUNDERSTORMS AS ANOTHER SHORTWAVE MOVES ACROSS WYOMING AT PEAK HEATING ALONG WITH A BETTER FOCUS FOR THUNDERSTORMS ALONG A SURFACE TROUGH EXTENDING SOUTH FROM SURFACE LOW PRESSURE ACROSS EASTERN WYOMING. LONG TERM...MONDAY THROUGH FRIDAY...LONG TERM FORECAST REMAINS ON TRACK WITH MODELS IN GOOD AGREEMENT AND SHOWING NO MAJOR CHANGES FROM PREVIOUS RUNS. MODELS CONTINUE TO SHOW THE UPPER LEVEL HIGH TO THE SOUTHEAST OF WYOMING OVER THE SRN PLAINS THROUGH THE PERIOD...WITH THE HIGH PRESSURE CENTER OVER SOUTHEAST U.S. EITHER STATIONARY OR DRIFTING SLIGHTLY EASTWARD. THIS WILL RESULT IN A CONTINUATION OF SOUTH TO SOUTHWEST FLOW AND SUBTROPICAL MONSOON MOISTURE PUSHING ACROSS SOUTHEAST WYOMING AND WRN NEBRASKA THROUGH NEXT WEEK. SOME DRIER AIR MAY BEGIN TO MOVE INTO THE REGION BY LATE NEXT WEEK AS A WEAK UPPER LEVEL PACIFIC TROUGH PUSHES INTO THE NORTHWEST UNITED STATES. OTHERWISE...TEMPS ARE EXPECTED TO BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE WEEK. WITH AN AMPLE MOISTURE SUPPLY AFTERNOON THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. ONLY MADE MINOR CHANGES TO THE FORECAST TO INCREASE POP BETWEEN 30 TO 50 PERCENT EACH AFTERNOON AND EVENING...AS MODELS CONTINUE TO SHOW PW/S WELL OVER 1 INCH...OR 130 TO 190 PERCENT ABOVE NORMAL...AND AMPLE LLVL INSTABILITY DURING THE DAYTIME TUESDAY THROUGH THURSDAY. AVIATION...18Z TAF ISSUANCE... WITH MONSOON MOISTURE PRESENT OVER THE AREA AS WELL AS AN UPPER LEVEL DISTURBANCE MOVING OVER THE AREA...BELIEVE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE FOR ALMOST EVERY SITE. KRWL JUST WEST OF WHERE SCATTERED T-STORMS ARE FORECAST...SO INCLUDED VCTS. OTHERWISE T-STORMS WILL FIRST DEVELOP OVER THE HIGHER TERRAIN AND MOVE EASTWARD DURING THE AFTERNOON. NEARLY ALL THE PANHANDLE SITES SHOULD SEE SOME T-STORMS DEVELOP DURING THE EARLY AFTERNOON AS WELL DUE TO THE PRESENCE OF MOISTURE COMBINED WITH HEATING. KSNY LOOKS TO BE IN A MORE STABLE ENVIRONMENT...SO DID NOT INCLUDE T-STORMS FOR THIS SITE. THE STORM ACTIVITY SHOULD MOVE OUT OF THE AREA BY MIDNIGHT. THE MOISTURE FROM RAINFALL MAY CAUSE SOME LOW STRATUS NEAR SUNRISE...BUT WILL LET LATER TAFS HANDLE THAT. FIRE WEATHER...MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL DECREASE EACH DAY THROUGH SUNDAY AS TEMPERATURES INCREASE AND LOW LEVEL MOISTURE REMAINS SIMILAR. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH SUNDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RUBIN LONG TERM...LUNDQUIST
Hazardous weather outlook, Jul 30, 9:49 AM MDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 949 AM MDT FRI JUL 30 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-311015- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 949 AM MDT FRI JUL 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL CONTINUE INTO THIS EVENING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT SOME THUNDERSTORMS MAY CONTAIN HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. THUNDERSTORM MOVEMENT WILL BE SOUTHEAST AT 5 TO 10 MPH. THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS EASTERN CARBON...ALBANY... WESTERN LARAMIE...SOUTHERN CONVERSE AND WESTERN PLATTE COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS...MAINLY IN THE AFTERNOONS AND EVENINGS...ARE EXPECTED OVER THE AREA THROUGH NEXT WEEK AS SUBTROPICAL MOISTURE CONTINUES TO PUSH NORTH INTO THE CENTRAL FRONT RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 30, 3:32 PM MDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 332 PM MDT FRI JUL 30 2010 WYZ103-106-302230- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY- 332 PM MDT FRI JUL 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN CONVERSE... NORTHEASTERN ALBANY AND EXTREME WESTERN PLATTE COUNTIES UNTIL 430 PM MDT... AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES EAST OF LITTLE MEDICINE SCHOOL...OR 33 MILES SOUTHWEST OF DOUGLAS...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... WINDY PEAK AROUND 350 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. RUBIN
Special weather statement, Jul 30, 6:53 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 653 PM MDT FRI JUL 30 2010 WYZ103-105-106-115>118-310200- CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-LARAMIE VALLEY WY-NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 653 PM MDT FRI JUL 30 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE...CENTRAL ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 800 PM MDT... AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF WHEATLAND RESERVOIR #3...OR 31 MILES NORTH OF LARAMIE...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BOSLER... BALDY PEAK... IRON MOUNTAIN... SYBILLE RESEARCH UNIT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CLAYCOMB
Nearby
Flash Flood Warnings in Wyoming, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.